Florida, 2006

Hail and Damaging Winds in Florida, May 10 to 11, 2006

May 10 to 11, 2006 · NWS TAE · 8 events in 7 counties and zones

5 thunderstorm wind, 3 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at May 10, 1:16 PM EST, 9 hours 33 minutes earlier.

Area forecast discussion, May 10, 1:16 PM EST, 9 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
216 PM EDT WED MAY 10 2006

.SYNOPSIS...MCSS ARE LINING UP TO OUR NW THIS AFTN. THE FIRST ONE
APPROACHED OUR SE AL COUNTIES THIS MORNING AND HAS FIZZLED OUT AS
IT CURRENTLY MOVES INTO CNTRL GA. THE SECOND MCS IS UP IN NORTHERN
AL AND THE OTHER IS NOW ENTERING WESTERN MS. AS THESE SECOND TWO
CONTINUE TO THE ESE...ALSO ANTICIPATING THEM TO DVLP FURTHER
SOUTHWARD ESP THE INTENSE LINE CURRENTLY IN NW MS. CURRENT WATCH FOR
SE AL HAS EXPIRED BUT AS LONG AS THE MCSS HOLD TOGETHER AND
CONTINUE TO PUSH SE-WARD (WHICH IS WHAT WERE COUNTING ON) ANOTHER
WATCH WILL MOST LIKELY BE ISSUED THIS AFTN.

&&

.SHORT TERM...ALL MODELS SEEM TO BE OUT TO LUNCH WITH THE RECENT AND
ONGOING CONVECTION AND THEREFORE HAVE BASED SHORT TERM POPS ON
RADAR TRENDS...SFC ANALYSIS AND HISTORY. HAVE THEREFORE WENT WITH
LIKELY POPS THIS EVNG...EXPECT THE MCS(S) TO DROP DOWN TOWARDS OUR
AREA AS WELL AS DVLP FURTHER SOUTH AND MOVE THROUGH OUR AREA THIS
EVENING THROUGH THE EARLY MORNING HOURS. WITH CURRENT HELICITIES IN
THE MS MCS AROUND 400-550 M2/S2...EXPECT THERE TO BE TORNADO
THREATS AS WELL. 50-55KT 0-6KM SHEAR ALSO WOULD SUPPORT HAIL-
PRODUCING UPDRAFTS. AFTER 06Z...THINGS ARE A LITTLE UNCLEAR. OF
COURSE THE NAM AND GFS GO WITH VERY LOW POPS...BUT THEY HAVE ALSO
BEEN VERY WRONG THE PAST FEW NIGHTS FOR THIS TIME FRAME AND WITH THE
FRONT PROGGED TO BE JUST TO OUR NW...I BELIEVE I WILL AT LEAST GO
WITH MID-RANGE CHANCE POPS FOR MOST AREAS. WHILE SVR THREAT SHOULD
BE SOMEWHAT DIMINISHED...I THINK THERE WILL BE ENOUGH INSTABILITY
TO MAINTAIN ONGOING SHRA AND TSRA THROUGH THE MORNING HRS. FRONT
LOOKS TO PASS THROUGH THE CWA BETWEEN 12-16Z (8AM-12PM EDT) TOMORROW
MORNING WITH SOME LINGERING CLOUDS BEHIND BASED ON CURRENT SAT
IMAGERY...THEN CLEARING TOMORROW EVNG INTO THE OVERNIGHT HOURS.
WENT WITH AN AVG OF THE TIGHTLY CLUSTERED GUIDANCE FOR MIN TEMPS
TOMORROW NIGHT ALTHOUGH IF THE CLOUDS DO STICK AROUND LONGER WE MAY
HAVE TO INCREASE THEM SOME. FRIDAY SHOULD BE A GREAT DAY AFTER THIS
WEEK OF ALMOST CONTINUOUS RAIN/SVR WX...MOSTLY CLEAR SKIES WITH
HIGHS IN THE UPR 70S TO LWR 80S.

.LONG TERM...(SATURDAY THROUGH WEDNESDAY)...
HI OVER CWFA AND MOSTLY DRY SATURDAY...THEN HIGH SHIFTS INTO ATLC ON
SUNDAY. NEWEST RUNS SHOWS UPSTREAM SHORT WAVE ROTATES AROUND BASE OF
MS/TENN VALLEY CLOSED LOW DRAGGING COLD FRONT TO PANHANDLE. BY
SUNDAY EVENING...LARGE SCALE EAST COAST TROUGH TAKING SHAPE.
INCREASING POPS SATURDAY NIGHT INTO SUNDAY. WITH POSSIBLE SEVERE WX
ON SUNDAY. THIS REFLECTED IN EXTENDED POPS. FRONT EXITS LATE SUNDAY
AND TROF MOVES OFFSHORE REPLACED BY RIDGE WITH IMPROVING WX INTO
MID-WORK WEEK.

&&

.MARINE...BASED ON BUOY DATA TO THE WEST...EXPECT WINDS TO INCREASE
TO AT LEAST CAUTION CRITERIA IN OUR OFFSHORE WATERS WEST OF
APALACHICOLA THIS EVENING. THESE STRONGER WINDS MAY ALSO EXTEND
INTO OUR NEAR SHORE WATERS LATER TONIGHT...WILL WAIT UNTIL CLOSER TO
ISSUANCE TIME TO DETERMINE WHETHER TO INCLUDE THOSE AREAS OR NOT.
BY TOMORROW MORNING...IT APPEARS THAT WINDS WILL BE AROUND 20-25KTS
IN ADVANCE OF THE FRONT AND WILL LIKELY HAVE TO ISSUE ADVISORY ON
TONIGHTS UPDATE OR TOMORROW MORNINGS ISSUANCE. ADVISORY CONDITIONS
SHOULDNT LAST TOO LONG...ALTHOUGH SEAS MIGHT TAKE A BIT TO COME
DOWN...AND ADVISORY SHOULD END BY MID TO LATE MORNING TOMORROW.

&&

.FIRE WEATHER...A FIRE WEATHER WATCH FOR FLORIDA IS LIKELY FOR FRIDAY
BUT HAVE OPTED TO HOLD OFF UNTIL TOMORROW TO ISSUE DUE TO IMPENDING
SEVERE WEATHER TONIGHT. LOOKS LIKE DEW PTS WILL INCREASE ENOUGH BY
SATURDAY TO BRING RELATIVE HUMIDITIES UP TO ABOVE 35 PERCENT.

&&

.AVIATION...EXPECT GUSTY SURFACE WINDS AND DEVELOPING LIFR CIGS AND
VSBYS AS A SQUALL LINE WITH STRONG THUNDERSTORMS SWEEPS ACROSS THE
AREA TONIGHT AHEAD OF A COLD FRONT. GUSTY SOUTHERLY WINDS AHEAD OF
THE FRONT WILL SHIFT TO THE NORTHWEST FOLLOWING THE PASSAGE OF THE
FRONT FROM WEST TO EAST ON THURSDAY MORNING. EXPECT LINGERING IFR
VSBYS AND LIFR CIGS FOR AT LEAST SEVERAL HOURS FOLLOWING THE PASSAGE
OF THE FRONT...AS INDICATED IN THE LATEST TAFS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  68 83 50 82 / 60 50 00 00
PANAMA CITY  70 79 58 77 / 60 40 00 00
DOTHAN       66 79 54 78 / 70 30 00 00
ALBANY       68 79 52 78 / 70 30 00 00
VALDOSTA     68 83 54 81 / 60 50 00 00
CROSS CITY   69 85 53 80 / 40 50 10 00

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.

LONG TERM...BLOCK
AVIATION...DUVAL
REST OF DISCUSSION...MCNATT
Hazardous weather outlook, May 10, 1:46 PM EST, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
246 PM EDT WED MAY 10 2006

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-111900-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
146 PM CDT WED MAY 10 2006 /246 PM EDT WED MAY 10 2006/

...SEVERE WEATHER TONIGHT...

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
MULTIPLE SEVERE WEATHER COMPLEXES ARE LOCATED UP TO OUR NORTHWEST
AND WILL BE MOVING TOWARDS THE AREA THIS EVENING AND OVERNIGHT.
THESE STORMS WILL MOST LIKELY MOVE INTO SOUTHEAST ALABAMA AND THE
FLORIDA PANHANDLE THIS EVENING...THEN INTO SOUTHWEST AND SOUTH-
CENTRAL GEORGIA AND NORTHERN FLORIDA LATE TONIGHT. THESE STORMS
WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...VERY LARGE HAIL AND
DANGEROUS TORNADOES. A TORNADO WATCH HAS ALREADY BEEN ISSUED FOR
SOUTHEAST ALABAMA AND THE FLORIDA PANHANDLE THIS AFTERNOON...AND
BE AWARE THAT ADDITIONAL WATCHES AND WARNINGS WILL ALSO BE ISSUED
THROUGHOUT THE EVENING AND OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
ANOTHER FRONT WILL CROSS THE AREA EARLY THURSDAY GENERATING
SCATTERED SHOWERS AND THUNDERSTORMS. BEGINNING IN THE AFTERNOON...
DRIER AIR WILL MOVE IN BEHIND THE FRONT AND LITTLE TO NO RAIN
CHANCES ARE EXPECTED FRIDAY INTO SATURDAY. THEN YET ANOTHER FRONT
WILL APPROACH LATE SATURDAY INTO EARLY SUNDAY BRINGING MORE SHOWERS
AND THUNDERSTORMS. A FEW OF THESE STORMS MAY BE STRONG TO SEVERE ON
SUNDAY. IN ITS WAKE....DRIER AIR IS EXPECTED INTO THE WORK WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED TONIGHT.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

MCNATT

In the hours before

Local storm report, May 10, 10:14 PM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1114 PM EDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     TSTM WND DMG     ENTERPRISE              31.31N 85.85W
05/10/2006                   COFFEE             AL   EMERGENCY MNGR

            POWER LINES DOWN ON COUNTY ROAD 410

&&

MROCZKA
Local storm report, May 10, 10:14 PM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1114 PM EDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1016 PM     TSTM WND DMG     ENTERPRISE              31.31N 85.85W
05/10/2006                   COFFEE             AL   EMERGENCY MNGR

            POWER LINES DOWN ON COUNTY ROAD 410

&&

MROCZKA
Local storm report, May 10, 10:16 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1116 PM EDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     TSTM WND DMG     SHORTERVILLE            31.57N 85.10W
05/10/2006                   HENRY              AL   EMERGENCY MNGR

            TREES DOWN ON POWER LINES

&&

MROCZKA
Local storm report, May 10, 10:20 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1120 PM EDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1043 PM     TSTM WND DMG     HARTFORD                31.10N 85.70W
05/10/2006                   GENEVA             AL   EMERGENCY MNGR

            TREE DOWN ON CR 167 SOUTH

&&

MROCZKA
Local storm report, May 10, 10:21 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1121 PM EDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     HAIL             MIDLAND CITY            31.32N 85.49W
05/10/2006  E0.88 INCH       DALE               AL   EMERGENCY MNGR

&&

MROCZKA
Special weather statement, May 10, 10:21 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1121 PM EDT WED MAY 10 2006

GAZ143-110400-
MILLER-
1121 PM EDT WED MAY 10 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR MILLER COUNTY IN
SOUTHWEST GEORGIA...

* UNTIL MIDNIGHT EDT

AT 1119 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTHEAST OF COLUMBIA...OR 12 MILES
SOUTH OF BLAKELY...MOVING EAST AT 35 MPH.

THIS STORM WILL BE NEAR...
  COLQUITT BY 1140 PM EDT.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING WINDS OF 40 TO 50 MPH...TORRENTIAL
DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING.
MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.

38-GODSEY

The radar

The Eglin Afb radar (KEVX), 70 km away, was scanning. The volume nearest the first event began at 03:47 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind, 3 hail. Local standard time, as filed.

Hail, Jackson

When
May 10, 10:49 PM EST
Where
Jackson County, Marianna
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
30.783, -85.233

The Jackson County EMA reported quarter size hail.

Hail, Calhoun

When
May 10, 10:54 PM EST
Where
Calhoun County, 2 mi S of Clarksville
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
30.400, -85.183

The public reported nickel size hail.

Thunderstorm Wind, Bay

When
May 10, 11:01 PM EST
Where
Bay County, Southport
Measured
55 kt (63 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
30.283, -85.633

A SKYWARN storm spotter reported a few trees down.

Hail, Calhoun

When
May 10, 11:12 PM EST
Where
Calhoun County, Clarksville
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
30.433, -85.183

A SKYWARN storm spotter reported nickel size hail.

Thunderstorm Wind, Liberty

When
May 10, 11:35 PM EST to 11:37 PM EST
Where
Liberty County, Northwest Portion
Measured
55 kt (63 mph) estimated gust
Property damage
$500
Reported by
LAW ENFORCEMENT
Coordinates
30.383, -84.933

The Liberty County Sheriff reported a few trees down throughout the county.

Thunderstorm Wind, Gadsden

When
May 10, 11:45 PM EST to 11:50 PM EST
Where
Gadsden County, Countywide
Measured
55 kt (63 mph) estimated gust
Property damage
$500
Reported by
LAW ENFORCEMENT
Coordinates
30.550, -84.550

The Gadsden County Sheriff reported a few trees down throughout the county.

Thunderstorm Wind, Gulf

When
May 10, 11:49 PM EST to 11:54 PM EST
Where
Gulf County, Countywide
Measured
55 kt (63 mph) estimated gust
Property damage
$500
Reported by
LAW ENFORCEMENT
Coordinates
29.967, -85.200

The Gulf County Sheriff reported a few trees down throughout the county.

Thunderstorm Wind, Leon

When
May 11, 12:15 AM EST to 12:17 AM EST
Where
Leon County, Northwest Portion
Measured
55 kt (63 mph) estimated gust
Property damage
$500
Reported by
LAW ENFORCEMENT
Coordinates
30.550, -84.300

The Leon County Sheriff reported a few trees down northwest of Tallahassee.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511681, 5511683, 5511682, 5511684, 5511686, 5511685, 5511687, 5511688.